Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 197, NWS Nashville, TN

August 26, 2016Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2016, 4:17 PM CDT for Wayne County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2016, 4:17 PM CDT (21:17 UTC)
Expired
Aug 26, 2016, 4:30 PM CDT
In force
13 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 136 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1130 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

924 
WUUS54 KOHX 262117
SVROHX
TNC181-262130-
/O.NEW.KOHX.SV.W.0197.160826T2117Z-160826T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT FRI AUG 26 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WAYNE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 430 PM CDT

* AT 416 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  NORTHWEST OF UNDERWOOD-PETERSVILLE...OR 13 MILES NORTHWEST OF
  FLORENCE...MOVING NORTHWEST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CYPRESS INN AND LUTTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3501 8798 3521 8798 3501 8763 3500 8763
TIME...MOT...LOC 2116Z 118DEG 33KT 3498 8777 

HAIL...1.00IN
WIND...60MPH
 
$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:31 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 26, 2:31 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
231 PM CDT FRI AUG 26 2016

.DISCUSSION...

The forecast wont change too much each day as an upper high slowly
moves eastward towards the Atlantic and gets replaced by another
upper high/ridging next week. Subtle shortwave disturbances
within the upper flow combined with diurnal support will be enough
for some shower and thunderstorm activity through the duration of
the forecast. Temperatures look to remain very consistent through
the end of next week with highs mainly in the low to mid 90s and
lows in the low to mid 70s.

For the short term through Sunday, chances for showers and
thunderstorms will mainly be during the afternoon hours, but there
will still be chances for lingering showers to persist into the
evening. With weak upper level shear thanks to the upper closed
high, thunderstorms will be mainly pulse type and not move too
quickly. So if heavier showers and thunderstorms develop, slow
movement may bring some flood risks to impacted areas. Also, with
some enhanced areas of MUCAPE over the mid state during the
afternoon hours, some gusty winds will be possible with the higher
topped convection. Otherwise, just expecting typical isolated late
summer afternoon convection through the weekend.

After Sunday, the upper closed high begins to merge with the
approaching ridge, and keeps high pressure aloft through next
week. Another closed upper high will develop Tuesday, but doesnt
look to progress eastward like the previous high. Instead, the
ridge over the Plains will keep us in more of a northwesterly flow
pattern by late Wednesday. Again with subtle shortwaves embedded
within the upper flow, mainly afternoon showers and thunderstorms
are expected each day next week. By Friday, the ridge axis looks
to slide across the MS River Valley and may give us a dry weekend
across the mid state. For now have Friday and Friday night mainly
dry with a slight chance for afternoon thunderstorms on the
Plateau.

&&

.AVIATION...
18Z TAF DISCUSSION.

Convective temps running just a few degrees above current temps
at this hour. Should see some isol to sct development aft 21z or
so. Otw, higher pressure remains stacked to our east. Convective
activity that does develop will move very slowly northward. Light
fog possible late tonight as current tover values are slightly
negative.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  93  73  93  73 /  20  30  20  20  20
Clarksville    73  91  73  91  72 /  20  30  20  20  20
Crossville     69  89  69  87  68 /  20  30  10  40  20
Columbia       72  91  72  91  72 /  20  40  10  20  20
Lawrenceburg   72  90  71  90  71 /  20  40  10  20  10
Waverly        72  90  73  90  72 /  20  40  20  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........21
Hazardous weather outlook, Aug 26, 5:13 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
513 AM CDT FRI AUG 26 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-271015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
513 AM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL BE PRESENT IN MAINLY FOG-PRONE AREAS THIS MORNING
BEFORE DISSIPATING BY 9 AM. MAKE SURE TO GIVE YOURSELF EXTRA TIME
ON YOUR COMMUTE AND USE YOUR LOW BEAMS. PATCHY FOG MEANS
VISIBILITY CAN DROP QUICKLY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:26 PM CDTSevere Thunderstorm WarningOHXWayne34 min
Aug 26, 4:43 PM CDTSevere Thunderstorm WarningOHXWayne32 min
Aug 26, 5:08 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Perry, Wayne37 min
Aug 26, 5:35 PM CDTSpecial Weather StatementOHXLewis, Maury40 min
Aug 26, 5:40 PM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Maury35 min
Aug 26, 6:03 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry, Wayne27 min
Aug 26, 6:12 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.